Couldn't find what you looking for?

TRY OUR SEARCH!


Hello. Before this occurred I considered my self to be very healthy man but now, I'm not sure is this true.
About three months ago I started to suffer from very hard and painful migraines and I just couldn’t deal with them any more.
I couldn’t understand what is causing them because I didn’t have any emotional or physical stress going on in that period.
So, I contacted my doctor and he told me that sometimes there is no obvious cause of migraines and that I shouldn’t pay too much attention on cause but to cure.
He prescribed me some pain killer called Dilaudid, in the 2mg doses.
After I started using this drug my headaches were gone but I go some other problems. I started to suffer from dizziness and drowsiness. So I was wondering should I stop using this drug or should I switch to something else? Thanks!

Loading...


Well, I can tell that you are not alone with this kind of problems because most pain killers like Dilaudid, for example, have some side effects and it is up to you to decide do you want to continue using drug or not.
Typical side effects of Dilaudid usage include anorexia, anxiety, constipation, dizziness and drowsiness so it is quite normal to feel some of them. I don’t know did you ever consider to start with drug called Morphine.
Morphine is approximately 8 times less potent on a milligram basis than Dilaudid so taking some smaller doses you will probably avoid some bad side effects you felt earlier.
The drug is basically the same because Dilaudid is a synthetic form of morphine. You have also one more drug called Demerol as an option.
Most doctors will combine any of these 3 narcotics with an anti-emetic (nausea) medication to combat the nausea you already have or could potentially get from the Demerol or Morphine.
One thing you should remember- you should never change drugs on your own. Contact your doctor and tell him your attentions and he will prescribe you a proper dose of Morphine.

Reply

Loading...

I would highly recommend that you get a second opinion if you should be taking an opiate at all for headaches. Today there are very effective non addictive medications to treat headaches. I get migraines from time to time. And the medication Imitrex helps me a lot.
Reply

Loading...

Dude, Dilaudid 2mg??? That stuff is like what they give you after a surgery, it's like 10x stronger than morphine! For headaches? They should've given you Imitrex. It's designed just for headaches. Hope that helps.
Reply

Loading...

a doctor should never put you on something like that for a migrane you could become severly addicted and then you are just screwed and will be for years. go to your doctor now and tell him you want to take something else... there are so many different medications that are not addicting.
Reply

Loading...

My husband has suffered from migraines off and on since he was a teen. He's tried a myriad of migraine meds, such as Imitrex, which didn't work at all. This past month, he had the worst one he's ever had and it put him in the ER. They gave him two shots of morphine, two of dilaudid, and one of demerol--nothing touched the pain. He was given a CT scan, which came back clear. Going on a month now, he still has this headache, which is in the back of his head/neck on the right side.

We have seen three doctors. The only thing we've been told that comes close to an answer for this headache is that his spine is misaligned and pressing on the sensory nerve near the C1, C2, C3 areas of the spine. Chiropractic manipulation of the spine, along with lortabs and ibuprofen every six hours has been his only means of relief. We still have no idea why this headache started, and why the inflammation is still there. I thought that maybe what we've experienced may offer some clues for others that are suffering from migraines and none of the migraine meds work. So far, it has been going to the chiropractor to move his spine back in alignment that has worked the best.
Reply

Loading...

:D :D i take dilaudid 8mg and a tylenol #4 four times a day. it helps me a little with my migraines. i recommend this regimen to anyone who has frequent severe migraines.
Reply

Loading...

Dilaudid is a potent narcotic analgesic; depending on the frequency of your migraines, you may over time develop tolerance and dependence on narcotic painkillers. Have you exhausted other methods to control your migraines? Triptans such as Imitrex, Relpax, may be helpful for you, but they may not work at all leaving you with few options as far as pain control. There is a newer drug now called Migranal, which is an ergot derivative medication, in a nasal spray form, that can be used at any point during a migraine attack, unlike the triptans, which are only effective if taken prior to a migraine attack. Considering the severity of your migraines, what treatment are you taking or considering as far as preventing the frequency and intensity of your headaches? Pain management and prevention are part and parcel of coping with major impact that migraines can have on your life.
Reply

Loading...

Don't people realize that triptans like Imitrex do not help everyone. Some people do have to resort to opiates. Or, you can try a prophilactic like Amitriptyline to prevent them in the first place.
Reply

Loading...

I have been suffering from migraines since i was 15 yrs old. I was getting them very frequent... at least 1 a week that lasted anywhere from a few hours to a few days. *If you get more than 4 migraines a month, you should really be on a preventative medication.*
I had complained to my dr that excedrine migraine worked for a while, but I had to keep upping the amount of pills I was taking depending on the severity of the migraine. I ended up with 3 pyloric ulcers (so, no more ibprofin, asprin, or NSAIDS).
I tried Imitrex... didn't work. Then Relpax... still nothing.
So my dr put me on Topamax. It is primarily used as an anti-convulsant, but once we worked out the correct dose it was a heaven-sent. Needless to say, Topamax was the BEST medication I had taken. It has been 4 yrs since I started on the Topamax and now I get a migraine maybe once a month (which is a huge decrease if you get them more often).
I now take Zomig 40mg or Maxalt 10mg for migraines when I do get them.

However, I have also been hospitalized for my very severe migraines. I find that the only things that helps with the pain is Dilaudid. I have prescription for it, so that if I do get a migraine that either the Zomig or Maxalt cannot help, I can take it.

I hope this helps anyone who has been prescribed dilaudid and has had second thoughts about if it is the right thing to take. I can't imagine that 1) it wouldn't help, and 2) that more than one dr could be wrong in prescribing it.
Reply

Loading...

My significant other has MS and has been using Topamax to prevent migraines for some time. It doesn't work as well as she'd like, but helps some. The neurologist even increased the dosage four-fold and it still doesn't do much. She also takes morphine sulfate orally (30mg. x 6/day) which you would think would help as well but it doesn't. She is afraid to ask for Dilaudid for fear the doc may cut her off completely, and cannot afford MS-Contin which is the only way he will increase the morphine. Doctors often fear losing their license for such things, and even though she has MS (for about 15 yrs. now) she was cut off from the pain doctor as they found marijuana in a urinalysis. Getting these strong meds seems to be some kind of treasured "priveledge" or something, and it should not be that way. They kicked her right out of the program with no tapering for withdrawal or anything. Just "see ya" like she had committed some horrendous crime or something because smoking a little weed helps with the MS symptoms. This is the most backward-thinking country in terms of preventing or alleviating pain, even in the most obvious cases, it's ridiculous!
Reply

Loading...

Still taking 4x a day - a Dilaudid 8mg with a Tylenol #4 - and I am still alive and feeling great. This is the best cure for migraines that I have found, only took 27 years to find it. I will never quit this regimen of meds. I don't care what people think or say.
Reply

Loading...

Midrin works very well for migranes too- it doesn't just hide the symptoms like narcotics, it actually corrects the problem, so you don't have to take it everyday. If you are using your migraines as an excuse to take such potent narcotics on a daily basis, maybe you should look into rehab.
Reply

Loading...

the side effects of the medication go away with time, or you could always try acid, it only been proven to stop migranes dead in there tracks
Reply

Loading...

I have the verry same problem all my lab and Ctscans come out normal... but i have the verry same thing neck pain up the right side around the ear up to the right side of the head. the only thing that seems to help is the pain killers I have had DHE and Depacote and alot of other "migraine: meds but none of them touch it only the opates do ...wonder if mine is located in the spine too ? thanks for letting me know im not the only one going thru the VERRRY same thing ...makes me feel alot better knowing im not alone! If you find out what it is could you post it i will book mark this page and keep checking back from time to time
Reply

Loading...